MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Catalog Number E1601-48
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was undergoing lower extremity vascular surgery (thrombectomy) due to concern for arterial occlusion.During a portion of the procedure, after evacuating thrombus, the catheter passed proximally in the femoral artery when it became lodged and could not be removed after multiple attempts.Femoral arteriotomy was performed to locate the catheter which was in the profunda femoris artery.Profunda was dissected, but the tip of catheter could not be released with attempts to pass embolectomy catheters proximally to it or with instrumentation used to dislodge it.The catheter was pulled from the artery, and the balloon section was noted to have been separated from the catheter shaft.It could not be palpated in the profunda.Length of the catheter was compared by markings with another 4fr embolectomy catheter on the field to determine that approximately 1.5-2cm balloon tip segment remained in the patient.The part of the vessel where the catheter became stuck contained an area of calcified plaque.The catheter tip is believed to be retained in a small arterial branch off the profunda vessel and is not believed to present risk of harm to the patient going forward.No other issue or injury to the patient was reported.
 
Additional Manufacturer Narrative
The device has not been received for investigation.Therefore, we could not conclusively determine the root cause of the reported incident.The damage is likely due to excessive pull force during the procedure.It was stated that the area where the balloon became stuck was in an area of calcified plaque.Therefore, it is likely that the failure occurred due to additional pull force being used while attempting to remove the catheter from the calcified plaque.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key22977551
Report Number1220948-2025-00152
Device Sequence Number15747422
Product Code DXE
UDI-Device Identifier00840663100606
UDI-Public(01)00840663100606(11)230504(17)290428(10)XSL1428(91)E1601-48
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE1601-48
Device Lot NumberXSL1428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown